| Model Number |
04.043.015S |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/25/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2022, during a procedure for orif with a tna for the fracture of the diaphyseal tibia, the surgeon inserted the nail to the optimal depth to begin drilling for a proximal locking screw.The drill bit interfered with the nail hole while drilling, in both ml holes.After investigating, it was discovered that the interference occurred behind the hole, so the surgeon drilled again while adjusting by hand.The drill bit interfered with the nail hole, but the surgeon was able to drill and insert screws.While removing the insertion handle, the connecting screw came off with a rasping sound and the surgeon concluded that nail deflection had occurred.The surgery was completed successfully with less than a 30 minutes delay.This report is for a tibial nail-advanced / 8mm 285mm / sterile.This is report 1 of 2 for (b)(6).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional procode: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.